Addiction: Social Community
Tramadol has stopped Working on me?
About This Community:

This community is where you can chat with other members about day-to-day issues and topics. This community is not monitored by medical professionals. If you have questions or are in need of support for substance abuse and addiction, please visit our Substance Abuse Addiction Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tramadol has stopped Working on me?

Hey all, I was wondering if anyone could help me.  I have been taking tramadol for some time now for headaches and migraines.  it has been working very well.  then i took it the other day and it had no affect on my whatsoever.  since then i am continuing to take it and i feel nothing from it???  i have raised my dose thinking that maybe my body got to used to it, but that didnt help.  the only reason i could come up with is that i got different pills from a new pharmacy, other than the one i usually go to.  i went online and checked to make sure they were tramadol pills though and they are.  so, i dont really think that can be the reason.  i assume that all manufacturers make them the same.  HELP!!  has anyone else experienced this?  what should i do?  thanks!!
Related Discussions
11 Comments Post a Comment
Blank
Avatar_m_tn
Hello there...what is your current dosage? usually tramadol comes in 50mg tabs.
Instead of increasing...try not to take it for few days. You need to bring your tolrence down...not up.
Keep posting :)
Blank
Avatar_f_tn
because i hear tramadol withdrawals are worse than most other opiates.  Don't increase your dose......your setting yourself up for a terrible situ.  See if you can take excedrin migraine in conjunction with the trams.......i swear by it for migraines.
Blank
Avatar_n_tn
Thanks for your reply!  I am currently taking 2 tablets every 4-6 hours.  but i usually need more than that for bad headaches and migraines.  i take up to 6 pills at once but then only take maybe 2 later in the day.  i find that if i just stop taking it i feel the withdrawal which is not nice!!  how can it just stop working?  and i have increased and still not working??  
Blank
Avatar_n_tn
thanks for the note!  yes, the withdrawal is bad!!  but it works for my pain so im going to stick with it.  i have tried Excedrin migraine and a million other drugs....nothin works.  the only drugs that work are tylenot with codeine and tramadol.  since it is more dangerous to take tylenol with codeine everday, i use the tramadol.  i have also been to the best doctors all over new york and no one can seem to come to any conclusion as to why i get headaches daily...all day!  ive done acupuncture, meditation, etc....  the only think i have not tried is botox injection in the head.  its a fairly new treatment for migraines that is said to work well.  but i have a problem with injecting poison into my head.  just not for me!  if anyone has any other ideas, i am open to suggestions!!
Blank
222369_tn?1274478235
It didn't really just start working..your body's tolerance went up. This stuff can be nastyto get off of at large dosages. Please, be careful with it. It can also cause seizures at large dosages. the half life of Tramadol is very long..so, the withdrawals can longer for this drug.
Blank
Avatar_n_tn
has anyone heard of one tramadol pill working better than another?  i know its very odd but could it be possible?  
Blank
199177_tn?1332183097
ultram will make your headaches worse not better and taking six at a time is very dangerous . you could have seizures. I when I was taking it if I did not take it as soon as I got up I would have slaming bad headaches . I would really try to find something else that helps ya . I am wondering where are your headaches located in your head? Have you tryed something like tompmax. Have a good night .
Avis
Blank
Avatar_n_tn
i am actually having terrible headaches since the tramadol stopped working.  i am trying to take other over the counter medication to make this headache go away.  i have been taking the tramadol at that dose for at least a year.  i know it is dangerous, but it works on my pain.  you cant imagine what it is like to have a migraine for a week.  some doctors call it "chronic daily headaches".  but the truth is that they dont know why.  the headaches are all over my head.  sometime in front, sometimes on the sides or back of my head.  its not sinus or teeth related as i have checked all that stuff already.  i have been through extensive testing for years.  i have also tried topomax (topamax) and it didnt do a thing.  most of the drugs i have tried either didnt work, or made me sick.  i have tried them all!  im just looking for relief from the pain at this point.  thanks!
Blank
182493_tn?1348056515
Taking it can actually cause the headaches to worsen like someone said above.. it is a good idea to switch up meds sometimes in order to keep this from happening. And that goes for OTC meds as well.. your pain receptors begin to adapt. Like was stated above you will probably have to back off of it a little in order for it to keep working for you.. taper down. Increasing your dose will just keep this cycle going.. not to mention taking large amounts of Tram can lower your seizure threshold... you need to be careful..
Blank
Avatar_n_tn
thanks for the advise.  how long do you think i should go down on the dose for?  i think im going to slowly take a bit less at each dose.  ill see if that helps.  the only thing is that while im not using the tramadol or while its not working i dont want to be taking a million other pills to try to keep the pain away.  tylenol, excedrin,. alleve, etc....  none that really work anyway.  for minor headaches tylenol or advil can help a bit, but for the big ones or the migraines....nothing can touch them!
Blank
Avatar_n_tn
Blank
Avatar_m_tn
Is your migriane on the left side of your head? If so, have your doctor see if you are anemic... low on iron.

If you take to many Tramadol they will loose their affectiveness.

There are neck stretching techiques that work for some. It worked for me.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Social Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
4522800_tn?1405696702
Blank
VICourageous
ID
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver